Alert archive / Kentucky / Tornado Warnings in 2023

Tornado Warning 10, NWS Jackson, KY

June 11, 2023Pulaski County, Kentucky

NWS Jackson, KY issued this tornado warning at Jun 11, 2023, 4:34 PM EDT for Pulaski County, Kentucky. It was in force for 26 min. 29 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2023, 4:34 PM EDT (20:34 UTC)
Expired
Jun 11, 2023, 5:00 PM EDT
In force
26 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.0 in

County Pulaski County, KY

The radar

The Jackson,KY radar (KJKL), 133 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 4:34 PM EDTTSTM WND DMG1 N Faubush, KYCorrects previous tstm wnd dmg report from 1 N Faubush. A tree was reported blown down onto a garage at 2447 Faubush Road near the community of Nancy. Time estimated from radar.
Jun 11, 4:34 PM EDTTSTM WND DMG1 N Faubush, KYCorrects previous tstm wnd dmg report from 1 N Faubush. Trees were reported blown down across the road, resulting in downed powerlines at the 2100 block of Faubush Road near the community of Faubush. Time estimated from radar.
Jun 11, 4:35 PM EDTTSTM WND DMG1 E Faubush, KYCorrects previous tstm wnd dmg report from 1 E Faubush. Trees were reported down for about a mile along Highway 1664 at Pierce Road just west of Nancy. Many of the trees were partially rotten or small, and preliminary assessment is straightline winds.
Jun 11, 4:35 PM EDTTSTM WND DMG1 Ene Faubush, KYCorrects previous tstm wnd dmg report from 1 ENE Faubush. A tree was reported down and across the road on Hwy-1665, near the intersection with Burnetta Road near the Nancy community.
Jun 11, 4:35 PM EDTTSTM WND DMG2 Ne Faubush, KYA tree was downed and completely blocking Hudson Road (Calhoun Road) near the intersection of Burnetta Road, northwest of the community of Nancy.
Jun 11, 4:35 PM EDTTSTM WND DMG3 Ne Faubush, KYTrees were reported down along the Cumberland Parkway at the 78 mm (Nancy Exit), blocking both of the eastbound lanes. The first responders that reported to this call also reported golf ball sized hail en route to the location.
Jun 11, 4:38 PM EDTTSTM WND DMG1 Ssw Faubush, KYTrees were blocking the entire roadway on Hwy-196, just past the fire department near the community of Nancy.
Jun 11, 4:40 PM EDTTSTM WND DMG2 Ese Faubush, KYA power line was reported down from winds at 345 Pierce Road near the community of Nancy.
Jun 11, 4:40 PM EDTTSTM WND DMGNancy, KYCorrects previous tstm wnd dmg report from Nancy. A tree was reported to be leaning on power lines at 234 Lanetown Road (W. Frye Road) in the community of Nancy.
Jun 11, 4:42 PM EDTHAIL 0.7Somerset, KY
Jun 11, 4:43 PM EDTTSTM WND DMG1 E Faubush, KYTrees were reported down for about a mile along Highway 1664 at Pierce Road just west of Nancy. Many of the trees were partially rotten or small, and preliminary assessment is straightline winds.
Jun 11, 4:43 PM EDTTSTM WND DMG3 Wnw Bronston, KYWhat appears to be cable lines are laying across the road at 2341 Slate Branch Road northwest of Burnside. Time estimated by radar.
Jun 11, 4:43 PM EDTHAIL 2.51 Ene Nancy, KYMultiple social media reports from the Nancy area of hail to at least tennis ball size as this was the largest size shared in an image. Roof and siding damage to a few structures along Lanetown Road in the area likely from wind driven hail. Vehicle glass was a
Jun 11, 4:44 PM EDTHAIL 12 Ene Pulaski County Pa, KYReport from mPING: Quarter (1.00 in.).
Jun 11, 4:48 PM EDTHAIL 1.52 Ene Pulaski County Pa, KYReport from mPING: Ping Pong Ball (1.50 in.).
Jun 11, 4:49 PM EDTHAIL 1Somerset, KY
Jun 11, 4:49 PM EDTHAIL 1.752 Ese Pulaski County Pa, KYSocial media picture shared from near the Lees Ford Marina with hail to about golf ball size. The event time is radar estimated.
Jun 11, 4:49 PM EDTHAIL 1.752 Se Pulaski County Par, KYPublic report via social media. The event time is radar estimated.
Jun 11, 4:50 PM EDTTSTM WND DMG2 Wsw Somerset Pulaski, KYA tree was reported to have been blown down and blocking the roadway at 3010 Simpson Drive southeast of Somerset.
Jun 11, 4:51 PM EDTTSTM WND DMG1 Wnw Somerset Pulaski, KYLarge branches were reported in the roadway on Grand Central Blvd near the intersection with Grand Circle southwest of Somerset.
Jun 11, 4:51 PM EDTTSTM WND DMG2 W Somerset Pulaski Co, KYA power line was down in the yard of a residence at 1712 Patterson Branch Road southwest of Somerset. The pole was reported to have possibly been broken.
Jun 11, 4:51 PM EDTTSTM WND DMG2 W Somerset Pulaski Co, KYCorrects previous tstm wnd dmg report from 2 W Somerset Pulaski County. Trees were blown down and blocking the roadway at 2135 Oak Hill Road (Oak Hill Baptist Church) in Somerset, making the road impassable.
Jun 11, 4:51 PM EDTHAIL 1.752 Wnw Somerset Pulaski, KYSocial media video shared to local media with hail to around golf ball size falling. The event time is radar estimated.
Jun 11, 4:53 PM EDTTSTM WND DMG1 Ene Faubush, KYA tree was reported down and across the road on Hwy-1665, near the intersection with Burnetta Road near the Nancy community.
Jun 11, 4:54 PM EDTTSTM WND DMG2 W Somerset Pulaski Co, KYA tree was reported down on house along Paterson Branch Road.
Jun 11, 4:55 PM EDTHAIL 1.251 N Somerset, KY
Jun 11, 4:57 PM EDTTSTM WND DMG2 W Somerset Pulaski Co, KYTrees were blown down and blocking the roadway at 2135 Oak Hill Road (Oak Hill Baptist Church) in Somerset, making the road impassable.
Jun 11, 5:04 PM EDTTSTM WND DMG1 N Somerset, KYA power line was reported down across Elliott Drive in Somerset, near Loveless Lane.
Jun 11, 5:05 PM EDTTSTM WND DMG1 Nne Somerset, KYA tree was reported to have been blown down onto a residence.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 4:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2023-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2023-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

861 
WFUS53 KJKL 112034
TORJKL
KYC199-112100-
/O.NEW.KJKL.TO.W.0010.230611T2034Z-230611T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service JACKSON KY
434 PM EDT Sun Jun 11 2023

The National Weather Service in JACKSON KY has issued a

* Tornado Warning for...
  Central Pulaski County in south central Kentucky...

* Until 500 PM EDT.
    
* At 434 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Naomi, or 11 miles west of Somerset, moving east
  at 25 mph.

  HAZARD...Tornado and hail up to two inches in diameter.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Nancy around 445 PM EDT.
  Pulaski County Park around 450 PM EDT.

Other locations in the path of this tornadic thunderstorm include
Somerset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3699 8480 3709 8488 3722 8448 3702 8437
TIME...MOT...LOC 2034Z 258DEG 24KT 3703 8481 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

GREIF
3 follow-up statements
748 
WWUS53 KJKL 112042
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
442 PM EDT Sun Jun 11 2023

KYC199-112100-
/O.CON.KJKL.TO.W.0010.000000T0000Z-230611T2100Z/
Pulaski KY-
442 PM EDT Sun Jun 11 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR CENTRAL
PULASKI COUNTY...
    
At 442 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Nancy, or 7 miles west of Somerset, moving east at
30 mph.

HAZARD...Tornado and tennis ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Pulaski County Park around 445 PM EDT.

Other locations in the path of this tornadic thunderstorm include
Somerset, Ruth and Grade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3699 8476 3707 8481 3722 8448 3702 8437
TIME...MOT...LOC 2042Z 258DEG 24KT 3704 8474 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN

$$

GREIF
382 
WWUS53 KJKL 112050
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
450 PM EDT Sun Jun 11 2023

KYC199-112100-
/O.CON.KJKL.TO.W.0010.000000T0000Z-230611T2100Z/
Pulaski KY-
450 PM EDT Sun Jun 11 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR CENTRAL
PULASKI COUNTY...
    
At 449 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Pulaski County Park, or near Somerset, moving east
at 30 mph.

HAZARD...Tornado and tennis ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Somerset Pulaski Airport around 455 PM EDT.
  Somerset around 500 PM EDT.

Other locations in the path of this tornadic thunderstorm include
Ruth and Grade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3699 8471 3708 8475 3722 8448 3702 8437
TIME...MOT...LOC 2049Z 258DEG 24KT 3705 8467 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN

$$

GREIF
399 
WWUS53 KJKL 112056
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
456 PM EDT Sun Jun 11 2023

KYC199-112105-
/O.EXP.KJKL.TO.W.0010.000000T0000Z-230611T2100Z/
Pulaski KY-
456 PM EDT Sun Jun 11 2023

...THE TORNADO WARNING FOR CENTRAL PULASKI COUNTY WILL EXPIRE AT 500
PM EDT...
    
The Tornado Warning that was previously in effect has been reissued 
for Pulaski County and is in effect until 5:30. Please refer to that 
bulletin for the latest severe weather information. However small 
hail and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
south central Kentucky.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
JACKSON KY.

Remember, a Tornado Warning still remains in effect for Pulaski 
County until 5:30 pm. 

LAT...LON 3699 8471 3708 8475 3722 8448 3702 8437
TIME...MOT...LOC 2055Z 258DEG 24KT 3706 8463 

$$

GREIF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jun 11, 4:31 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 11, 4:31 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
431 PM EDT Sun Jun 11 2023

.SHORT TERM...(This evening through Monday night)
Issued at 431 PM EDT SUN JUN 11 2023

Things are ramping up quickly this afternoon.

It started during the morning hours, when a warm front lifted north
across eastern Kentucky, leading to a round of showers and a few
rumbles of thunder. This front was connected to a low pressure
system located across eastern Missouri during the morning. As the
low pressure system continued to move eastward throughout the early
afternoon hours, this pushed the warm front northeast of the CWA,
taking the rainfall with it. This then gifted us several hours of
drying and even some clearing of the clouds in some locations.
Clearing is not good - it allows for warming and increases the
instability in turn.

Now as the low pressure system continues to move across southern
Indiana, it is dragging a cold front with it. This cold front is the
epicenter for afternoon convection development. Our proximity to the
low pressure system, and a relatively cold airmass trying to push
out the warm one in place, is leading to some decent instability.
Lapse rates aren't overly impressive, but still good. Winds in the
low levels are slightly veering, helping to increase the spin and
organization of any storms that move into eastern Kentucky. The
winds aloft are also quite strong. CAPE values are decent after 21Z,
but nothing overly impressive. Can't rule out a few storms producing
quarter sized or perhaps even slightly large hail. But really
watching out for the winds as these storms roll through. No doubt
there will be some trees down, which if they land on a power line,
could lead to some power outages as well.

Rainfall still is not that much of a concern. We really need the
rain right now with the increasing drought conditions in place.
Between 1 and 1.75 inches (forecast), or even upwards to 2.5 inches
(worst case) would easily be absorbed. The bigger concern is how
fast this rain falls. Heavy rainfall rates may cause drainage and
soils to be overwhelmed, which could in turn lead to some isolated
instances of flash flooding.

The storms are now ongoing across central KY, nearing the JKL CWA
border, mainly in line with where SPC has an enhanced risk boss.
Many of these storms are growing quite large and some are spinning,
which has prompted LMK and OHX to issue several warnings already. We
are ready to follow suit as they cross into our CWA. Thankfully, the
farther east they travel, the less instability they will have to
play with - so the hope is that they begin falling apart east of I-
75, though anything is still possible at this point.

Once the cold front passes through the CWA just after 6Z, expect
most of the storms and rain to exit with it. The caveat will be the
high terrain along the VA border, where northeast flow could lead to
some continued upslope precipitation through Monday morning and into
the first part of the afternoon. This flow is also notorious for
keeping clouds banked into the region, so adjusted in grids (along
with temps) accordingly. Expect generally upper 50s to low 60s for
temps overnight.

Clouds will finally break apart and exit for Monday afternoon. Even
with the return of sunshine, a much colder airmass will be in place,
with strong northerly flow aloft will inhibit best temperature
climbs. Highs tomorrow will top out int he low 70s for most
locations. This colder airmass will then translate into the
overnight as well, as surface high pressure begins to encroach on
Kentucky, and winds are quite light. Temperatures should fall quite
nicely given the clear skies and strong subsidence, with some of the
deepest valleys likely decoupling. Overnight lows Monday night will
generally be in the 40s, with a few locations staying right around
50.

.LONG TERM...(Tuesday through Sunday)
Issued at 350 PM EDT SUN JUN 11 2023

The latest model data suggests that a large trough of low pressure
will be spinning over the Great Lakes to begin the period on
Tuesday morning. General ridging is expected to be in place
across the Great Plains, with an upper trough in place along the
central Rockies and more troughing troughiness in place over the
western CONUS. This pattern will slowly shift eastward as the
eastern trough pushes off to the east Tuesday through Thursday. It
appears that short waves will be moving by to our north and
south, and may bring a few showers and storms to our far northern
and southern areas Tuesday through Wednesday. We should see short
break from any rain Wednesday night and Thursday morning, as weak
ridging at the surface briefly influences our weather. Another
round of scattered showers and storms may be on tap for late
Thursday into early Thursday evening, as moisture migrating around
the back side of the large departing upper trough interacts with
our terrain and the heat of the day. Thursday night should be dry,
but more rain is in the offing for Friday through Sunday, as
another large trough of low pressure moves out of the southern
Plains and across the Ohio and Tennessee valleys. We should
experience multiple rounds of precipitation across the area as
this system makes its way across the region.

Temperatures, after starting off below normal on Tuesday, should
rebound to generally above normal values from Wednesday onward as
generally southerly flow sets up across the area. Daily highs in
the low to mid 80s are possible, along with nightly lows in the
upper 50s and lower 60s. Winds will be persistently breezy and a
bit gusty during the passage of each low pressure system this
coming week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
ISSUED AT 221 PM EDT SUN JUN 11 2023

Going to be a complex forecast over the next 18+ hours. A warm
front has lifted through eastern Kentucky, with most of the rain
now having exited the TAF sites, but VFR to MVFR CIGS remain at
most locations. Skies will clear out for a few more hours, before
another stronger line of showers and thunderstorms develops along
the approaching cold front and moves through the TAF sites
generally between 4pm (20Z) and 9pm (1Z) this afternoon/evening.
Lingering rain showers and perhaps a rumble of thunder are also
possible into the first part of the overnight until the front
passes through. As these stronger storms move through between 4
and 9pm, expect skies to quickly deteriorate, reaching IFR during
the overnight and remaining so into Monday morning. VIS will vary
throughout the evening and overnight based on the timing and
intensity of the storms moving through, but plan for generally
MVFR VIS conditions. Prevailing winds will start off southerly at
the beginning of the TAF period, but will become more W to WNW
behind the front and will stay here through the remainder of the
TAF period. However, any storms that pass through will have the
capability of mixing down much stronger winds, potentially
damaging. Conditions will begin to improve the last 6 hours of the
TAF period between 12 and 18Z Monday.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JMW
LONG TERM...AR
AVIATION...JMW
Hazardous weather outlook, Jun 11, 3:58 PM EDT, 36 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
358 PM EDT Sun Jun 11 2023

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-122000-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City,
Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville,
Burnside, Somerset, London, Monticello, Stearns, Whitley City,
Corbin, Williamsburg, Barbourville, Middlesboro, Pineville,
Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton,
Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson,
Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden,
Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
358 PM EDT Sun Jun 11 2023

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Tonight.

Thunderstorms are expected at times through tonight. Some of these
storms may produce locally heavy rainfall. In addition, there is a
slight to enhanced risk of severe thunderstorms through the evening.
Damaging wind gusts are the primary threat with these storms, though
hail up to half dollar size and an isolated tornado are also
possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms are possible during the morning hours along the
Virginia border.

Thunderstorms are also possible at times from Wednesday through
Saturday, mainly during afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of damaging winds,
hail, and or heavy rain that may occur later today or tonight.

JKL

In the hours before

Special weather statement, Jun 11, 4:17 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service JACKSON KY
417 PM EDT Sun Jun 11 2023

KYZ079-083-112045-
Wayne KY-Pulaski KY-
417 PM EDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of Wayne and
southwestern Pulaski Counties through 445 PM EDT...

At 417 PM EDT, Doppler radar was tracking a strong thunderstorm over
Susie, or 7 miles southwest of Monticello, moving northeast at 50
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Cooper around 420 PM EDT.
  Oil Valley, Parnell, Barrier and Burfield around 425 PM EDT.
  Monticello, Steubenville and Coopersville around 430 PM EDT.
  Betsey, Mill Springs, Gregory and Denney around 435 PM EDT.

Other locations in the path of this storm include Kidder, Frazer,
Delta and Quinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3705 8472 3689 8452 3686 8459 3685 8457
      3684 8459 3682 8458 3680 8458 3679 8462
      3674 8468 3661 8493 3662 8499 3668 8500
      3669 8502 3676 8501 3682 8504
TIME...MOT...LOC 2017Z 232DEG 42KT 3676 8495

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BATZ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:17 PM EDTSpecial Weather StatementJKLWayne28 min
Jun 11, 4:25 PM EDTSevere Thunderstorm WarningJKLPulaski35 min
Jun 11, 4:31 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne29 min
Jun 11, 4:45 PM EDTSpecial Weather StatementJKLRockcastle30 min
Jun 11, 4:54 PM EDTTornado WarningJKLPulaski15 min
Jun 11, 4:57 PM EDTSevere Thunderstorm WarningJKLPulaski20 min
Jun 11, 5:00 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel, Rockcastle30 min
Jun 11, 5:19 PM EDTAreal Flood AdvisoryJKLPulaski3 hr
Jun 11, 5:23 PM EDTSpecial Weather StatementJKLMcCreary37 min
Jun 11, 5:28 PM EDTSpecial Weather StatementJKLJackson, Owsley32 min
Jun 11, 6:10 PM EDTSpecial Weather StatementJKLWayne35 min
Jun 11, 6:43 PM EDTSpecial Weather StatementJKLMcCreary32 min
Jun 11, 6:56 PM EDTSpecial Weather StatementJKLLeslie, Perry34 min
Jun 11, 6:58 PM EDTSevere Thunderstorm WarningJKLKnox, McCreary, Wayne, Whitley32 min
Jun 11, 7:22 PM EDTSpecial Weather StatementJKLBell, Knox, Whitley23 min
Jun 11, 7:43 PM EDTSevere Thunderstorm WarningJKLBell, Harlan32 min

Nearby

Tornado Warnings in Kentucky, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.